SciELO - Scientific Electronic Library Online

vol.22 issue1On Katugampola fractional order derivatives and Darboux problem for differential equations author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand




Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google


Cubo (Temuco)

On-line version ISSN 0719-0646

Cubo vol.22 no.1 Temuco Apr. 2020 


Level sets regularization with application to optimization problems

Moussa Barro1 

Sado Traore2 

1Université Nazi BONI, Burkina Faso.

2Université Nazi BONI, Burkina Faso.


Given a coupling function c and a non empty subset of R, we define a closure operator. We are interested in extended real-valued functions whose sub-level sets are closed for this operator. Since this class of functions is closed under pointwise suprema, we introduce a regularization for extended real-valued functions. By decomposition of the closure operator using polarity scheme, we recover the regularization by bi-conjugation. We apply our results to derive a strong duality for a minimization problem.

Keywords and Phrases: Duality; regularization; level sets; c-elementary functions; polarity; conjugacy


Dada una función de acoplamiento c y un subconjunto no vacío de R, definimos un operador clausura. Estamos interesados en funciones extendidas a valores reales cuyos conjuntos de sub-nivel son cerrados para este operador. Dado que esta clase de funciones es cerrada bajo supremos puntuales, introducimos una regularización para funciones extendidas a valores reales. Gracias a la descomposición del operador clausura usando el esquema de polaridad, recuperamos la regularización por bi-conjugación. Aplicamos nuestros resultados para derivar una dualidad fuerte para un problema de minimización.

Texto completo disponible sólo en PDF

Full text available only in PDF format.


The authors are grateful to the anonymous referees and the editor for their constructive comments which have contributed to the final presentation of the paper.


[1] Crouzeix,J-P.: Contributions l’étude des fonctions quasiconvexes. Thesis. University of Clermont-Ferrand, France (1977) [ Links ]

[2] Dolecki, S. and Kurcyusz, S.: On φ-convexity in extremal problems. SIAM J. Control Optim. 16, 277-300 (1978) [ Links ]

[3] Elias, L.M. and Martínez-Legaz, J.E.: A simplified conjugation scheme for lower semi-continuous functions. Optimization, 65(4):751-763 (2016) [ Links ]

[4] Fenchel,W.: A remark on convex sets and polarity. Comm. Sém. Math. Univ. Lund (Medd. Lunds Univ. Mat. Sem.), 82-89 (1952) [ Links ]

[5] Flores-Bazán, F.: On a notion of subdifferentiability for non-convex functions. Optimization , 33(1):1-8 (1995) [ Links ]

[6] Guillaume,S. and Volle,M.: Level set relaxation, epigraphical relaxation and conditioning in optimization. Positivity, 19:769-795 (2015) [ Links ]

[7] Martínez-Legaz, J.: Generalized Convex Duality and its Economic Applicatons. Nonconvex Optimization and Its Application, Handbook of generalized convexity and generalized monotonicity. Springer, New York, (2005) [ Links ]

[8] Moreau, J.J.: Inf-convolution, sous-additivité, convexité des fonctions numériques. J. Math. Pures Appl., 49:109-154 (1970) [ Links ]

[9] Penot, J.P.: What is quasiconvex analysis? Optimization , 47:35-110, (2000) [ Links ]

[10] Penot, J.P.: Conjugacies adapted to lower semicontinuous functions. Optimization , 64(3):473-494 (2015) [ Links ]

[11] Penot, J.P. and Volle,M.: On quasi-convex duality. Math. Oper. Res, 15:4597-625, (1990) [ Links ]

[12] Penot, J.P. and Volle,M.: Surrogate programming and multipliers in quasi-convex programming. SIAM J. Control Optim, 42(6):1994-2003, (2004) [ Links ]

[13] Rockafellar,R.T.: Conjugate Duality and optimization, SIAM (1974) [ Links ]

[14] Rubinov,A.: Abstract Convexity and GlobalOptimization . Nonconvex Optimization and Its Application. Springer US, (2000) [ Links ]

[15] Singer, I.: Abstract convex analysis. Canadian Mathematics Series of Monographs and Texts. A wiley Interscience,(1997) [ Links ]

[16] Volle, M.: Conjugaison par tranches. Annali di Matematica pura ed applicata, CXXXIX(IV):279-312, (1985). [ Links ]

[17] Volle,M.: Conjugaison par tranche et dualité de toland. Optimization , 18(5):633-642 (1987) [ Links ]

Creative Commons License This is an open-access article distributed under the terms of the Creative Commons Attribution License